Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Sep 4, 2012, 3:16 PM CDT for Pecos County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 3:16 PM CDT (20:16 UTC)
- Expired
- Sep 4, 2012, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 166 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
943
WWUS84 KMAF 042016
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CDT TUE SEP 4 2012
TXZ075-042045-
PECOS-
316 PM CDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL PECOS COUNTY UNTIL 345 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 315 PM
CDT...MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL
HAIL AND GUSTY WINDS. THE SLOW MOVEMENT OF THE THUNDERSTORM WILL
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3069 10254 3046 10254 3018 10274 3038 10302
3069 10283
TIME...MOT...LOC 2015Z 275DEG 4KT 3058 10268
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Sep 4, 1:28 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 4, 1:28 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CDT TUE SEP 4 2012 .DISCUSSION... STRONG UPPER RIDGE OVER THE AREA WILL CONTINUE TO DOMINATE WX PATTERN THROUGH THE WEEK. LATE IN THE WEEK AN UPPER TROUGH DIGS DOWN THE MS RIVER VALLEY AND ACROSS THE EASTERN PART OF THE COUNTRY... THIS WILL PUSH THE CENTER OF THE RIDGE WESTWARD. THIS WILL GIVE THE AREA A BRIEF BREAK FROM RECENT HOT WX BEFORE THE RIDGE REESTABLISHES ITSELF EARLY NEXT WEEK. A COLD FRONT MOVES SOUTH THROUGH THE PANHANDLE WEDNESDAY INTO THE SOUTH PLAINS BEFORE RETREATING NORTHWARD. A STRONGER FRONT BLOWS INTO THE AREA FRIDAY NIGHT PUSHING THROUGH THE REST OF THE AREA DURING THE MORNING SATURDAY. THIS FRONT WILL BE ACCOMPANIED BY A TIGHT PRESSURE GRADIENT SO EXPECTING A GUSTY NORTH WIND WITH FROPA. COULD SEE A HIGH WIND EVENT AT GDP WITH THIS FRONT... STILL SEEMS A LITTLE EARLY IN THE YEAR FOR THIS SO HAVE BACKED WIND SPEEDS DOWN TO JUST BELOW WARNING LEVELS... WILL HAVE TO CONTINUE TO MONITOR WIND POTENTIAL. HOT TEMPERATURES ARE EXPECTED EACH DAY THIS WEEK WITH HIGHS AROUND THE CENTURY MARK. A SURFACE LOW OVER EASTERN NM WITH A TROUGH EXTENDING SOUTH ACROSS THE CWA WILL HANG AROUND THE AREA THROUGH THE WEEK. MUCH COOLER TEMPS ARE EXPECTED FOR THE WEEKEND WITH HIGHS IN THE 80S. SOME PORTIONS OF THE NORTHERN PLAINS COULD SEE LOWS IN THE 50S SUNDAY MORNING. HAVE ALREADY HAD A FEW RADAR ECHOS POPS UP OVER THE DAVIS MOUNTAINS. LOW RAIN CHANCES OVER THE MOUNTAINS WILL CONTINUE THE NEXT FEW DAYS AS DECENT LOW LEVEL MOISTURE... DAYTIME HEATING... AND OROGRAPHIC LIFT COMBINE. MESO ETA WANTS TO BRING PRECIP DOWN THROUGH THE SOUTH PLAINS INTO THE CWA TONIGHT AND AGAIN WEDNESDAY... DO NOT BELIEVE IT TONIGHT BUT LOOKS A LITTLE MORE REASONABLE TOMORROW WITH FRONT MOVING SOUTH THROUGH THE PANHANDLE AND SHORTWAVE DRIFTING ACROSS THE SOUTH PLAINS/BIG COUNTRY. WILL CARRY SLIGHT CHANCE POPS NORTH ON WEDNESDAY. MODELS SEEM TO BE OVER DEVELOPING QPF... STAYED TO THE LOW SIDE ON POPS WITH LOW CHANCES EACH DAY FOR HIGHER ELEVATIONS. BEST CHANCE OF RAIN FOR THE PLAINS WILL BE FRIDAY NIGHT/SATURDAY ALONG AND BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 73 100 73 98 / 10 20 20 20 BIG SPRING TX 76 99 74 100 / 10 20 20 10 CARLSBAD NM 70 101 71 100 / 20 20 10 20 DRYDEN TX 76 104 75 103 / 10 10 0 10 FORT STOCKTON TX 74 101 75 100 / 10 10 10 20 GUADALUPE PASS TX 66 91 67 89 / 30 20 10 20 HOBBS NM 71 99 70 96 / 10 20 20 20 MARFA TX 61 92 63 91 / 30 20 10 30 MIDLAND INTL AIRPORT TX 75 101 74 100 / 10 10 20 20 ODESSA TX 74 101 74 100 / 10 10 20 20 WINK TX 74 104 75 102 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/72
Hazardous weather outlook, Sep 4, 1:36 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT TUE SEP 4 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 136 PM CDT TUE SEP 4 2012 /1236 PM MDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING GENERALLY WEST OF A ARTESIA TO PECOS TO SANDERSON LINE. THE GREATEST AREAL COVERAGE OF STORMS IS EXPECTED TO BE IN THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR. STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 4, 2:39 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT TUE SEP 4 2012 TXZ075-042015- PECOS- 239 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY UNTIL 315 PM CDT... A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL PECOS COUNTY AT 238 PM CDT...MOVING NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3071 10276 3055 10260 3044 10276 3059 10291 TIME...MOT...LOC 1938Z 226DEG 4KT 3055 10278
Special weather statement, Sep 4, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CDT TUE SEP 4 2012
TXZ075-042045-
PECOS-
316 PM CDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL PECOS COUNTY UNTIL 345 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 315 PM
CDT...MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL
HAIL AND GUSTY WINDS. THE SLOW MOVEMENT OF THE THUNDERSTORM WILL
ALSO CAUSE HEAVY RAIN AND LOCALIZED FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3069 10254 3046 10254 3018 10274 3038 10302
3069 10283
TIME...MOT...LOC 2015Z 275DEG 4KT 3058 10268The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:06 PM CDT | Special Weather Statement | MAF | Brewster | 24 min |
| Sep 3, 7:46 PM CDT | Special Weather Statement | MAF | 29 min | |
| Sep 4, 2:39 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Sep 4, 3:28 PM CDT | Special Weather Statement | MAF | Reeves | 32 min |
| Sep 4, 4:03 PM CDT | Special Weather Statement | MAF | 27 min | |
| Sep 4, 4:32 PM CDT | Special Weather Statement | MAF | Jeff Davis | 43 min |
| Sep 4, 4:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| Sep 4, 4:47 PM CDT | Special Weather Statement | MAF | Reeves | 28 min |
| Sep 4, 6:34 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.